A Sufficient Stability Condition for Linear Conservative Gyroscopic Systems

[+] Author and Article Information
Jinn-Wen Wu, Tsu-Chin Tsao

Department of Mechanical and Industrial Engineering, University of Illinois at Urbana-Champaign, Urbana, IL 61801

J. Appl. Mech 61(3), 715-717 (Sep 01, 1994) (3 pages) doi:10.1115/1.2901520 History: Received February 19, 1993; Revised April 30, 1993; Online March 31, 2008


A sufficient stability condition for linear conservative gyroscopic systems with negative definite stiffness matrices is given. The condition for the stability is stated in terms of the coefficients of system matrices without solving the spectrum of the entire system. An example is given for comparison with existing results.

Copyright © 1994 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In